MAUDE Adverse Event Report: ARGON MEDICAL DEVICES SCORPION PORTAL VEIN ACCESS SET

ARGON MEDICAL DEVICES SCORPION PORTAL VEIN ACCESS SET
Model Number TPS005
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Peek catheter was advanced toward the portal vein.The stylet was removed to attempt to aspirate portal blood.Stylet was placed back into the catheter to attempt another ¿pass¿.Distal 3 inches of the peek catheter was observed, under fluoro, to be detached in the hepatic vein (see picture).Peek catheter segment was retrieved with a triple loop snare from the hepatic vein.
 
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sample is indicated as returned.As of the date of this report, sample has not been investigated.A follow-up report will be submitted upon investigation completion.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted, and no deviations and non-conformances were recorded.A review of the returned product from the customer was performed visually.Visual inspection of the sample returned from the customer found scorpion cannula sheath was broken from the distal side of the cannula sheath, scorpion needle stiffener handle was bent and unable to be removed from the needle sheath.Hence the complaint was confirmed.Customer provided the internal body image.Vp of medical affairs reviewed the image and stated the following "based on the description given as well as the condition of the device with regards to the handle it would seem that when the customer placed the needle stylet back into the catheter the peek catheter may have had a slight bend in it and instead of the needle transitioning all the way through the catheter, the needle stylet may have been pushed out the side wall of the catheter which resulted in the catheter cracking and being left behind when the system was remove from the portal vein and withdrawn back into the hepatic vein.It is hard to completely say that this was the issue with 100% certainty but based on the description given as well as the imaging i believe this may have been the causative mechanism.Questions to ask the account maybe if they felt resistance when introducing the stylet back into the catheter, that resistance may have been the tip of the needle stylet pushing up against the wall of the catheter".No corrective action is required at this time because a manufacturing defect could not be confirmed.
 
Event or Problem Description

Brand Name
SCORPION PORTAL VEIN ACCESS SET
Common Device Name
SCORPION PORTAL VEIN ACCESS SET
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key16458137
Report Number0001625425-2023-00980
Device Sequence Number2393672
Product Code DYB
UDI-Device Identifier00886333225552
UDI-Public00886333225552
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K213002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2024
Device Model NumberTPS005
Device Catalogue NumberTPS005
Device Lot Number11392840
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer02/15/2023
02/15/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/30/2023
04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown